Florida, 2025

Drought in Florida, March 1 to 31, 2025

March 1 to 31, 2025 · NWS MFL · 1 event in 1 county or zone

Prolonged periods of dry weather across much of South Florida during the winter months led to the continuing severe drought conditions through the end of March.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Prolonged periods of dry weather across much of South Florida during the winter months led to the continuing severe drought conditions through the end of March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 28, 6:15 PM EST, 5 hours 45 minutes earlier.

Area forecast discussion, Feb 28, 6:15 PM EST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Miami FL
615 PM EST Fri Feb 28 2025

...New AVIATION...

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1225 PM EST Fri Feb 28 2025

A weak surface front draped over the Lake Okeechobee region will
continue to push south across the area today. This frontal passage
will be dry in nature, as the 12Z sounding shows ample dry air aloft
and PWATs below 1 inch. An area of high pressure is expected to
build in behind the front over the course of the short term,
allowing for a continuation of the warm and sunny conditions through
Saturday.

Temperatures today will remain comfortable with afternoon highs in
the upper 70s and morning lows in the mid 50s to low 60s. Saturday
the air mass moderates a little as flow remains weak, with highs
warming up to around 80.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 252 PM EST Fri Feb 28 2025

Overall benign/dry weather is expected to prevail through the long term
across South Florida. Sprawling high pressure will dominate the
region, with weak pressure gradients keeping light winds across
South Florida on Sunday. As the high migrates further to the east
early next week, winds will gradually shift to the east, then
veering more southward by the middle of the work week.

Long range model solutions are in fair agreement in having a developing
a trough/low complex over the NE CONUS, and dragging an associated
frontal boundary across the SE states and into the Florida peninsula in
the Wednesday night/Thursday time frame. However, rain chances
remain very modest with guidance keeping PoPs in the 20 percent
chance range given the fact that model soundings continue to show
mid- level dry air.

The synoptic scenario should not change enough to significantly moderate
temperatures throughout the long term at least through Tuesday with
afternoon highs reaching the upper 70s to low 80s, and morning
lows in the upper 70s inland to mid 60s near the coasts.
Temperatures expected to be warmer on Wednesday as flow shifts
southerly, potentially reaching the mid to upper 80s across the
region.

&&

.AVIATION...
(00Z TAFS)
Issued at 614 PM EST Fri Feb 28 2025

VFR through the 00Z TAF period. Light and variable winds overnight
becoming westerly 5-10 kts after 15Z. An easterly sea breeze may
try to get going during the afternoon, but for right now only have
PBI going easterly.

&&

.MARINE...
Issued at 1225 PM EST Fri Feb 28 2025

Light northerly/northwesterly winds will gradually shift to a
more northeasterly flow today, remaining light, along with seas
of 3 feet or less. Generally benign boating conditions will
prevail through the forecast period at all South Florida coastal
waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            63  81  60  80 /   0   0   0   0
West Kendall     59  84  56  82 /   0   0   0   0
Opa-Locka        62  84  59  81 /   0   0   0   0
Homestead        61  82  58  81 /   0   0   0   0
Fort Lauderdale  62  81  60  78 /   0   0   0   0
N Ft Lauderdale  62  81  60  78 /   0   0   0   0
Pembroke Pines   63  85  60  83 /   0   0   0   0
West Palm Beach  62  82  58  77 /   0   0   0   0
Boca Raton       62  82  59  78 /   0   0   0   0
Naples           59  76  59  77 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...ATV
LONG TERM....AR
AVIATION...CMF
Hazardous weather outlook, Feb 28, 8:06 PM EST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
806 PM EST Fri Feb 28 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020115-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
806 PM EST Fri Feb 28 2025

...Patchy Dense Fog Possible Overnight Interior and SW FL...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
America.

.DAY ONE...Tonight.

Fog: Patchy fog will be possible over the interior and west coast
late tonight. This could reduce visibility down to a half mile or
less in some locations mainly over Southwest Florida overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The risk of rip currents may increase across all Atlantic Coast
beaches early next week as easterly flow returns.

Hazardous marine conditions are possible next week ahead of an
approaching cold front mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Hendry

When
March 1, 12:00 AM EST to March 31, 11:59 PM EST
Where
Hendry forecast zone
Reported by
Drought Monitor
Coordinates
26.554, -81.166 (the zone’s center; the record gives no point)

Prolonged winter rainfall deficits, with a total 50 to 70 percent of normal, across Hendry County led to the continuation and expansion of severe drought (D2) conditions throughout March. Keetch-Byram Drought Index was over 500 across the area, and a burn ban continued for Hendry County.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233080.